Clozapine Induced Eosinophilia in a Case of Schizoaffective Disorder

Author(s): Deepak Moyal, Amit Khanna, Vishal Dhiman, Aninda Sidana

Journal Name: Current Psychopharmacology

Volume 5 , Issue 1 , 2016


Become EABM
Become Reviewer
Call for Editor

Graphical Abstract:


Abstract:

Background: Clozapine induced granulocytopenia has gained wide attention and effective monitoring has been able to prevent a number of untoward deaths. However, other myelodysplasias induced by Clozapine are still unrecognized and unreported. Another clinical complication of Clozapine is eosinophilia. However, this entity is unrecognized as the focus is mostly on granulocytopenia and neutropenia.

Objective: To describe a case of Clozapine induced eosinophilia without any other clinical or biochemical abnormalities induced by Clozapine.

Methodology: The file records of a patient with Schizoaffective disorder who developed eosinophilia while receiving Clozapine were studied and analyzed.

Results: The patient with Schizoaffective disorder who was on Clozapine with stringent monitoring developed eosinophilia with eosinophil counts rising up to 2850, with a fall in neutrophil counts up to 2320, all of which was reversed after stopping Clozapine.

Conclusion: Clozapine induced eosinophilia should also be considered as one of the important side effects along with neutropenia and leukopenia. Along with neutropenia and leukopenia it might be a manifestation of undergoing immunological abnormality associated with Clozapine.

Keywords: Agranulocytosis, clozapine, eosinophilia, neutropenia, schizoaffective disorder, second generation antipsychotics.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 5
ISSUE: 1
Year: 2016
Published on: 09 March, 2016
Page: [35 - 37]
Pages: 3
DOI: 10.2174/2211556005666160310001856

Article Metrics

PDF: 44